Search Discussions

Main Content

  • lui81089
    Hello. I am hoping to start this treatment pretty soon. It will be around the same time I start a new job. What symptoms should I be aware of? If I'm not mistaken you ake one pill in the morning and one at night. How long before symptoms subside?
  • klg-123
    The MS Society has information on all of the DMTs, including Tecifidera. You should also ask your doctor for information. The most common side effects are stomach issues. I have also seen many posts saying that Week 3 is the worst and most symptoms resolve by the end of month 2. It is different for everyone, though. I started Tecfidera in August 2015. For me, I was fine the first 2 weeks, but week 3 was not good. I had severe stomach pain, cramps and nausea. I called my doctor, he had me stop the medicine and he readjusted the titration. I restarted the medicine with Week 1 - 120 mg 2x/day, Weeks 2 and 3 120 mg in the morning and 240mg in the evening and in week 4, 240mg 2x/day. This longer titration up to the full dose was extremely helpful. Also, I took 1 benedryl, 1 aspirin and 1 Pepcid AC 30 minutes before each dose (doctor approved). I was able to wean off all of those by the end of month 2. As long as I take the medicine on time and I eat a full meal (protein, fat, carbs), I have no symptoms from the medicine. My MRIs have been stable for almost 2 years - no new lesions, no activity. My bloodwork has been stable as well (lymphocytes, white blood cells and liver function). I am very happy with Tecfidera at this point. Just make sure to keep in touch with your doctor if you do have any problems.
  • KariAnn
    Hi - I've been on Tecfidera since April, 2014 and have had only one minor relapse (some weakness in my right arm for a few weeks that resolved).  When I started the med, I didn't take anything to address stomach issues or flushing because I wanted to see how I responded.  I only have occasional indigestion if I do not eat a good sized meal with my morning dose (protein and fat works best - lots of peanut butter!)  However, over the counter antacids like Tums takes care of the indigestion.  I had severe flushing, but started taking an aspirin about a half hour before my morning dose which eliminated the flushing. The aspirin took care of the flushing, but my doctor recommended weaning off it.  I still get occasional flushing without the aspirin.  I don't have problems with my evening dose - I suspect because I have a full stomach in the evening.  Overall, I'm very pleased with Tecfidera.  Good luck!
  • Vera
    I have been on Tecfidera from the get go..2 years now.  I take 240 mg twice a day. Since my day starts around 4 am, I eat a rice cake with peanut butter to avoid feeing sick.  I saw a change in my hair (dry like straw) in the beginning and that lasted for just a few months. I just had to moisturize and condition a little more. I was told by  Tecfidera that some hair loss had been reported. I did not lose any.  I have no problems with the medication now.  Good luck and best wishes!

Related Content

You may find some of this other information useful